TIMI Risk Score Calculator

Calculate the TIMI risk score for unstable angina and NSTEMI using seven equally weighted clinical variables to estimate 14-day risk of death, myocardial infarction, or urgent revascularisation.

❤️ Clinical Score📐 TIMI = sum of 7 binary criteria (0–7)🏥 Health
Age ≥ 65 years
≥ 3 coronary risk factors
Known coronary stenosis ≥ 50%
ST deviation on presenting ECG
≥ 2 anginal episodes in past 24 hours
Aspirin use in past 7 days
Elevated cardiac biomarkers
Please enter valid values.

Formula & Reference

VariableSymbolFormulaUnits
TIMI Risk Score CalculatorTIMI = sum of 7 binary criteria (0–7)points

Step-by-Step Examples

Example 1
Low Risk

54-year-old, two risk factors, no known stenosis, no ST deviation, one anginal episode, no aspirin use, normal biomarkers.

  • Age < 65 → 0
  • Fewer than 3 risk factors → 0
  • All remaining criteria absent → 0
  • Total = 0
✓ TIMI 0 — low risk band
Example 2
Intermediate Risk

68-year-old with diabetes, hypertension, and hyperlipidaemia, ST depression present, biomarkers normal.

  • Age ≥ 65 → 1
  • ≥ 3 risk factors → 1
  • ST deviation → 1
  • Total = 3
✓ TIMI 3 — intermediate risk band
Example 3
High Risk

74-year-old with prior stent, four risk factors, ST depression, three anginal episodes overnight, on aspirin, troponin elevated.

  • All seven criteria present
  • Total = 7
✓ TIMI 7 — highest risk band

Real-World Applications

Common Mistakes to Avoid

⚠️
Using TIMI for undifferentiated chest pain

TIMI was derived in patients with confirmed unstable angina or NSTEMI. For undifferentiated emergency chest pain, HEART performs better.

⚠️
Confusing the TIMI variants

Separate TIMI scores exist for STEMI and for UA/NSTEMI, with different variables and different point structures. Using the wrong one gives a meaningless result.

⚠️
Assuming equal weighting reflects equal importance

All seven variables score one point each for simplicity, but their true prognostic weights differ. GRACE captures this gradation more precisely.

Frequently Asked Questions

What does TIMI stand for?
Thrombolysis In Myocardial Infarction — the research group that derived the score from clinical trial data.
What outcome does the TIMI score predict?
The composite of all-cause mortality, new or recurrent myocardial infarction, and severe recurrent ischaemia requiring urgent revascularisation within 14 days.
How does TIMI compare to GRACE?
GRACE uses continuous variables and generally discriminates better, but requires more inputs. TIMI trades some accuracy for bedside simplicity.
Why does aspirin use count as a risk factor?
Recent aspirin use suggests symptoms are occurring despite antiplatelet therapy, which was found to be independently associated with worse outcomes.
Is TIMI still used today?
Yes, though many centres have moved toward GRACE for NSTEMI risk stratification and HEART for undifferentiated chest pain in the emergency department.

Related Health Calculators